Alert archive / Indiana / Frost Advisories in 2014
Frost Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 4, 2014, 2:48 PM EDT for 39 counties in Indiana. It took effect at Oct 5, 2014, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2014, 2:48 PM EDT (18:48 UTC)
- In effect from
- Oct 5, 2014, 3:00 AM EDT
- Expired
- Oct 5, 2014, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881 WWUS73 KIND 041848 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 248 PM EDT SAT OCT 4 2014 ...FROST WILL DEVELOP LATE TONIGHT AND EARLY SUNDAY ACROSS CENTRAL INDIANA... SKIES WILL CLEAR TONIGHT AS HIGH PRESSURE MOVES INTO THE TENNESSEE VALLEY. AS WINDS DIMINISH...TEMPERATURES WILL FALL INTO THE MIDDLE 30S. THIS WILL RESULT IN FROST DEVELOPING...ESPECIALLY IN LOW-LYING AND SHELTERED AREAS. INZ021-028>031-035>049-051>057-060>065-067>072-050300- /O.NEW.KIND.FR.Y.0001.141005T0700Z-141005T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 248 PM EDT SAT OCT 4 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. * TEMPERATURE: LOWS SUNDAY MORNING WILL FALL INTO THE MIDDLE 30S. * TIMING: THE GREATEST FROST POTENTIAL EXISTS BETWEEN 3 AM AND 8 AM. * IMPACTS: FROST COULD DAMAGE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RYAN
2 follow-up statements
715 WWUS73 KIND 050137 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 937 PM EDT SAT OCT 4 2014 ...FROST WILL DEVELOP LATE TONIGHT AND EARLY SUNDAY ACROSS CENTRAL INDIANA... SKIES WILL CLEAR TONIGHT AS HIGH PRESSURE MOVES INTO THE TENNESSEE VALLEY. AS WINDS DIMINISH...TEMPERATURES WILL FALL INTO THE MIDDLE 30S. THIS WILL RESULT IN FROST DEVELOPING...ESPECIALLY IN LOW-LYING AND SHELTERED AREAS. INZ021-028>031-035>049-051>057-060>065-067>072-050945- /O.CON.KIND.FR.Y.0001.141005T0700Z-141005T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 937 PM EDT SAT OCT 4 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY... * TEMPERATURE: LOWS SUNDAY MORNING WILL FALL INTO THE MIDDLE 30S. * TIMING: THE GREATEST FROST POTENTIAL EXISTS BETWEEN 3 AM AND 8 AM. * IMPACTS: FROST COULD DAMAGE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JH
062 WWUS73 KIND 050742 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 342 AM EDT SUN OCT 5 2014 ...PATCHY FROST WILL DEVELOP EARLY THIS MORNING ACROSS CENTRAL INDIANA... WITH SOME BREAKS IN THE CLOUDS EARLY THIS MORNING...PATCHY FROST WILL FORM...ESPECIALLY IN SHELTERED AREAS. INZ021-028>031-035>049-051>057-060>065-067>072-051300- /O.CON.KIND.FR.Y.0001.000000T0000Z-141005T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 342 AM EDT SUN OCT 5 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TIMING: THE GREATEST FROST POTENTIAL WILL CONTINUE THROUGH AT LEAST 8 AM. * IMPACTS: FROST COULD DAMAGE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 4, 1:40 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 4, 1:40 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 140 PM EDT SAT OCT 4 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 310 AM EDT SAT OCT 4 2014 AN UPPER TROUGH WILL KEEP CHANCES FOR RAIN AND COOL TEMPERATURES ACROSS CENTRAL INDIANA INTO EARLY NEXT WEEK. THE UPPER FLOW WILL THEN FLATTEN OUT AND ALLOW TEMPERATURES TO RETURN CLOSER TO NORMAL...BUT SYSTEMS MOVING ALONG IN THE FLOW WILL KEEP THE THREAT OF RAIN AT TIMES THROUGH THE WEEK. && .NEAR TERM /REST OF TODAY/... ISSUED AT 948 AM EDT SAT OCT 4 2014 MOST OF THE FORECAST AREA SEEING SOME SUNSHINE THIS MORNING...BUT DO NOT BE FOOLED. THE SUN IS DOING LITTLE TO WARM TEMPERATURES ACROSS THE REGION...WITH MUCH OF THE AREA ONLY IN THE LOW 40S AS OF 1330Z. AREA OF STRATOCU ASSOCIATED WITH A DISTURBANCE ROTATING AROUND THE BASE OF THE UPPER LOW ALREADY EXPANDING INTO THE NORTHERN WABASH VALLEY. THE ARRIVAL OF THIS FEATURE COMBINED WITH VERY COLD AIR ALOFT WILL ENABLE CLOUDS TO QUICKLY FILL BACK IN OVER MUCH OF THE FORECAST AREA BY MIDDAY WITH MOSTLY CLOUDY SKIES FOR THE AFTERNOON. LIGHT SHOWERS AND/OR SPRINKLES WILL ACCOMPANY THE DISTURBANCE ALOFT AS WELL...FOCUSED ACROSS THE NORTHEAST HALF OF THE FORECAST AREA. WILL MAINTAIN LOW CHANCE POPS THROUGH LATE DAY. LOW LEVEL THERMAL PROFILES COMBINED WITH SUBTLE INSTABILITY SUPPORT SOME POTENTIAL FOR ICE PELLETS TO MIX IN WITH LIGHT RAIN OVER FAR NORTHERN COUNTIES TODAY. CHANCES LOOK LOW ENOUGH TO KEEP OUT OF THE FORECAST AT THIS POINT...BUT WILL CERTAINLY CONTINUE TO MONITOR. OTHER CHANGE FOR THE MORNING UPDATE IS TO LOWER HIGHS BY A COUPLE DEGREES ACROSS THE BOARD. RAP SURFACE TEMPS AND CURRENT LAMP DATA BOTH SUPPORT HIGHS RANGING FROM THE UPPER 40S TO LOWER 50S FROM NORTH TO SOUTH OVER MUCH OF THE FORECAST AREA. MAY STILL SEE TEMPS TOP OUT IN THE MID 50S OVER THE LOWER WABASH VALLEY WHERE MORE SUNSHINE IS EXPECTED. COULD BE A CLOSE CALL FOR THE DAILY RECORD LOW MAX AT KIND...49 DEGREES FROM 1885. BRISK WESTERLY WINDS WILL EXACERBATE THE RAW CONDITIONS ALL DAY. ZONE AND GRID UPDATES OUT. && .SHORT TERM.../TONIGHT THROUGH MONDAY NIGHT/ ISSUED AT 310 AM EDT SAT OCT 4 2014 FOCUS IS ON TEMPERATURES AS WELL AS RAIN CHANCES THROUGH THE PERIOD. MODELS ARE CLOSE ENOUGH THAT A BLEND WAS USED FOR MOST ITEMS. MOISTURE WILL LINGER ACROSS THE AREA TONIGHT AS ONE UPPER IMPULSE EXITS THE AREA BUT ANOTHER APPROACHES. WITH PERHAPS SOME WEAK LIFT AHEAD OF THE NEXT IMPULSE INTERACTING WITH THIS MOISTURE EXPECT PARTLY CLOUDY SKIES TONIGHT. THE CLOUDS ALONG WITH SOME WIND WILL KEEP TEMPERATURES FROM BOTTOMING OUT. THUS EXPECT READINGS TO STAY ABOVE THE FREEZING MARK...AND THE WINDS SHOULD KEEP WIDESPREAD FROST FROM FORMING. WILL MENTION PATCHY FROST SINCE SOME COULD FORM IN SHELTERED AREAS...BUT WILL NOT ISSUE ANY ADVISORY PRODUCTS FOR TONIGHT. SUNDAY INTO MONDAY NIGHT A FEW IMPULSES WILL ROTATE THROUGH THE UPPER TROUGH. THESE WILL INTERACT WITH LIMITED MOISTURE TO PRODUCE LOW CHANCES FOR SHOWERS AT TIMES. WILL GO SLIGHT CHANCE TO CHANCE POPS SUNDAY AFTERNOON THROUGH MONDAY NIGHT. AT THE MOMENT THE IT APPEARS THE STRONGEST OF THESE WILL IMPACT THE AREA MONDAY...SO WENT HIGHEST POPS THEN. FOR TEMPERATURES SUNDAY ON...MAV MOS LOOKS TOO WARM FOR HIGHS GIVEN EXPECTED CLOUD COVER. WENT CLOSER TO THE COOLER MET MOS FOR HIGHS. FOR LOWS GENERALLY STUCK WITH A MODEL BLEND. && .LONG TERM /TUESDAY THROUGH FRIDAY/... ISSUED AT 240 AM EDT SAT OCT 4 2014 MODELS IN GOOD AGREEMENT THAT STRONG UPPER LOW WILL MOVE EAST ACROSS ONTARIO ON TUESDAY AND TO JAMES BAY TUESDAY NIGHT. IT DOES...A TROUGH WILL PIVOT NORTHEAST ACROSS THE OHIO VALLEY AND FORCE A COLD FRONT SOUTHEAST ACROSS CENTRAL INDIANA. THE FRONT WILL INTERACT WITH A MOIST ATMOSPHERE TO TRIGGER SHOWERS THAT WILL BE ENDING TUESDAY NIGHT. MEANWHILE...AFTER A DRY WEDNESDAY AND WEDNESDAY NIGHT...A SOUTHERN PLAINS SYSTEM WILL LIFT NORTHEAST ACROSS THE OHIO VALLEY AND GREAT LAKES AND RESULT IN MORE SHOWER CHANCES BY THURSDAY. NEAR NORMAL TEMPERATURES WILL WARM TO SLIGHTLY ABOVE AHEAD OF THIS SYSTEM AND THEN FALL BELOW NORMAL AGAIN AS AN ASSOCIATED COLD FRONT SLIDES THROUGH THE AREA. AFTERNOON HIGHS IN THE MID 60S TO LOWER 70S PER REGIONAL BLEND LOOK GOOD FOR TUESDAY WITH HIGHS IN THE UPPER 60S TO MID 70S BY WEDNESDAY EXPECTED. && .AVIATION /DISCUSSION FOR THE 04/1800Z TAF ISSUANCE/... ISSUED AT 104 PM EDT SAT OCT 4 2014 WIDESPREAD STRATOCU IS IMPACTING TAF SITES AS UPPER LOW ROTATES NORTH OF THE GREAT LAKES REGION. HOWEVER...CONDITIONS ARE AT VFR CATEGORY AND WILL REMAIN THERE FOR DURATION OF TAF PERIOD. A FEW LIGHT RAIN SHOWERS ARE FALLING NORTH AND EAST OF TAF SITES...BUT TAF SITES SHOULD REMAIN DRY. SO...NO MENTION OF PRECIP IN TAFS. WINDS WILL REMAIN BREEZY OUT OF THE SOUTHWEST THROUGH THE EVENING WITH SUSTAINED SPEEDS OF 14 TO 19 KTS...GUSTING TO 26 KTS. TONIGHT...WINDS WILL REMAIN SOUTHWESTERLY WITH SUSTAINED SPEEDS OF 6 TO 10 KTS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...RYAN SHORT TERM...50 LONG TERM....MK AVIATION...TDUD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Oct 4, 4:07 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 407 AM EDT SAT OCT 4 2014 INZ021-028>031-035>049-051>057-060>065-067>072-050815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 407 AM EDT SAT OCT 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: GUSTY WINDS TODAY. FROST POSSIBLE TONIGHT. HAZARDS: WIND GUSTS AROUND 30 MPH. PATCHY FROST. TIMING: WIND GUSTS DURING THE DAY. PATCH FROST LATE TONIGHT. DISCUSSION: COLD AIR WILL CONTINUE TO FLOW INTO CENTRAL INDIANA TODAY ON GUSTY WEST WINDS. PATCHY FROST IS POSSIBLE TONIGHT...MAINLY IN SHELTERED AREAS...AS TEMPERATURES DIP INTO THE 30S. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: AN UNSETTLED WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK WITH PERIODIC CHANCES FOR SHOWERS. TEMPERATURES WILL GRADUALLY RETURN TO NEAR AVERAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
Nearby
Frost Advisories in Indiana, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.